U.S. doctors online nowAsk doctors free
Janesville, WI
A 38-year-old female asked:

Last depo shot12/14/20, stopped due to spotting. spotting on/off since1/7/21. 2/26/21doctor had me on2 birth control pills a day/10 days to stop the spotting from the depo. 3/18/21heavy period last 12 days. now spotting brown with small clots.normal?

1 doctor answer4 doctors weighed in
Dr. Yvette Kratzberg
Pediatrics 24 years experience
Irregular periods following discontinuation of hormonal birth control is very common. It reflects your body's efforts to recalibrate hormones back to normal levels. It can take up to 6 months to resume normal cycles. Unless you are trying to get pregnant, use an alternative method of birth control every time you have intercourse. If the irregularity persists past 6 months, see your Gynecologist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 3, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.